MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: reported as 6 months ago.There is no indication of a lens explant at this time.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the patient is experiencing symptoms with the intraocular lens (iol) that was implanted in 2009.Reportedly, while snowflake debris/deposit appears on the lens and can not be lasered off with the yag laser.Patient complains of difficulty with filmy vision which began 6 months ago and is affecting both her eyes.The episode was gradual.The patient describes dry and hazy symptoms affecting her eyes/vision.The condition's severity is moderate.The patient experienced dry eyes which started 6 months ago and both eyes are affected.The episode is gradual and patient describes glazy and hazy symptoms affecting both eyes.The condition's severity has increased since the patient's last visit.The condition is worse with daily activities.The patient was to return for a diabetes follow-up on both eyes.Since her last visit, the affected area has no changes noted.The patient's vision is stable.The doctor will consider a lens exchange if the patient is still bothered with her visual acuity after her eye glasses prescription is updated.Patient's distance vision was 20/50 sc (sans corrected).No further information was provided.The patient has two lenses implanted; therefore, 2 mdrs will be filed.This report represents the lens implanted in the patient's left eye.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6408313
Report Number2648035-2017-00495
Device Sequence Number18846608
Product Code HQL
UDI-Device Identifier05050474530782
UDI-Public(01)05050474530782(17)130531
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2013
Device Model NumberZ9002
Device Catalogue NumberZ900200245
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;